# SDR 2022FA0000306

- Difficulty date: June 22, 2022
- Submitted: June 22, 2022
- Operation: General aviation
- Make and model: Emb EMB110*
- System (JASC): 5300 · Fuselage Structure (General)
- Part: None
- Part number: DCPROX
- Condition: Used
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE DAVID CLARK DC PRO-X HEADSET IS CLAIMED TO BE FAIL-SAFE IN THAT COMMUNICATION IS NOT INTERRUPTED WHEN THE NOISE CANCELLING FEATURE LOSES POWER, FOR EXAMPLE WHEN THE BATTERIES ARE DEPLETED. I DISCOVERED THAT MY HEADSET ONLY PASSES AUDIO AT AN EXTREMELY LOW VOLUME, AND ONLY THROUGH ONE EARPIECE, WHEN THE BATTERIES HAVE DISCHARGED. I HAVE SPOKEN TO OTHER PILOTS AT OUR AIR CARRIER WHO HAVE EXPERIENCED THE SAME PROBLEM. THIS CONDITION COULD PROVE TO BE A SIGNIFICANT SAFETY HAZARD, ESPECIALLY IN IFR CONDITIONS WHEN RELIABLE COMMUNICATION IS VITAL. I NO LONGER FEEL THAT THIS HEADSET IS SAFE FOR USE AN AN AIRLINE PILOT. I HAVE DISCONTINUED USE OF THIS HEADSET AS I DO NOT TRUST THAT IT IS ADEQUATELY RELIABLE. I STRONGLY BELIEVE THAT FURTHER INVESTIGATION WOULD BE PRUDENT.
